Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 7, 2007, 2:25 AM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 7, 2007, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
Counties Allen Parish, LA, Beauregard Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 070728
FFWLCH
LAC003-011-071030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...OAKDALE...MITTIE...ELIZABETH...
EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SUGARTOWN...RAGLEY...DRY CREEK...
* UNTIL 530 AM CDT
* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF SHOWERS AND THUNDERSTORMS NORTH OF A LINE FROM NEAR
LONGVILLE TO OAKDALE. THIS ACTIVITY HAS PRODUCED RADAR ESTIMATES
OF 1 TO 2 INCHES OF RAIN DURING THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY CREEK
AND MITTIE.
WHILE INDIVIDUAL CELLS ARE MOVING RAPIDLY TO THE EAST NORTHEAST...THE
BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ONLY SLOWLY MOVE TO
THE SOUTH. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR OVER WILL
CONTINUE OVER THE WARNED AREA...WHICH WILL RESULT IN RAPID RUNOFF OVER
ALREADY SATURATED GROUNDS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3067 9260 3041 9334 3068 9334 3086 9313
3088 9261
$$
132 follow-up statements
000
WGUS74 KLCH 070900
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 AM CDT SAT JUL 7 2007
LAC003-011-071030-
ALLEN LA-BEAUREGARD LA-
355 AM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EASTERN BEAUREGARD AND ALLEN PARISHES...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN BAND OF SHOWERS AND THUNDERSTORMS PRODUCING VERY
HEAVY RAIN OVER THE WARNED AREA. THE BAND EXTENDED ROUGHLY FROM RAGLEY
TO OBERLIN...AND WAS SLOWLY MOVING TO THE SOUTH...WHILE INDIVIDUAL
CELLS WERE MOVING EAST NORTHEAST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REEVES...
RAGLEY...AND OBERLIN.
THE AXIS OF HEAVY RAINFALL HAS SHIFTED SOUTH OF A LINE FROM LONGVILLE TO
OAKDALE. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE POSSIBLE
POSSIBLE IN AREAS SOUTH OF THIS LINE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3050 9263 3050 9279 3045 9278 3045 9307
3044 9307 3043 9313 3040 9313 3040 9334
3063 9335 3087 9296 3087 9281 3088 9281
3089 9260 3057 9261
$$
13000
WGUS74 KLCH 071030
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CDT SAT JUL 7 2007
LAC003-011-071038-
ALLEN LA-BEAUREGARD LA-
528 AM CDT SAT JUL 7 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM CDT FOR EASTERN
BEAUREGARD AND ALLEN PARISHES...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE AREA
THROUGH THE MORNING HOURS...BUT THE THREAT OF FLOODING RAINS HAS
ENDED FOR NOW.
LAT...LON 3050 9263 3050 9279 3045 9278 3045 9307
3044 9307 3043 9313 3040 9313 3040 9334
3063 9335 3087 9296 3087 9281 3088 9281
3089 9260 3057 9261
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:05 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 7, 1:05 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 AM CDT SAT JUL 7 2007 .UPDATE... RECENTLY UPDATED ZONE FORECAST TO PUT POPS FOR REMAINDER OF THE NIGHT IN LINE WITH CURRENT RADAR IMAGERY. RADAR SHOWS SOLID LINE OF SHOWERS AND THUNDERSTORMS FROM ALEXANDRIA TO PITKIN TO FIELDS LOUISIANA MOVING SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE LIKELY AHEAD OF LINE WITH CHANCES OF RAIN DIMINISHING FARTHER TO THE SOUTH. && .PREV DISCUSSION... /ISSUED 931 PM CDT FRI JUL 6 2007/ DISCUSSION...WATER VAPOR IMAGERY AND 00Z U/A ANALYSIS SHOWS MID /UPR-LVL LO WHICH WAS LARGELY RESPONSIBLE FOR ALL OF TODAYS RAINFALL CONTINUES TO SLOWLY INCH TO THE NE...NOW CENTERED NEAR THE ARKLATEX. MEANWHILE SFC ANALYSIS SHOWS AN AREA OF LO PRES IN THE SAME VICINITY WITH A WEAK BOUNDARY EXTENDING SW TOWARD S-CNTL TX. REGIONAL 88DS SHOW CONVECTION LARGELY CENTERED ALONG OR JUST AHEAD OF THIS TROF MOVING NE. WILL CONTINUE TO MONITOR CONVECTION MOVING NORTH OF THE HOUSTON METRO AREA AND FURTHER WEST TOWARD THE TEXAS HILL COUNTRY LATE THIS EVENING. SHOULD IT HOLD TOGETHER AND MOVE INTO THE CNTL AND NRN ZONES WILL HAVE TO INCREASE POPS FOR THE OVERNIGHT HOURS FOR THESE AREAS. OTHERWISE NO CHANGES PLANNED ATTM. PREV DISCUSSION... /ISSUED 241 PM CDT FRI JUL 6 2007/ DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS THE REGION. INITIAL MORNING COASTAL ACTIVITY FIRING ALONG NOCTURNAL JET AND LOW LEVEL CONVERGENCE ZONE HAS WEAKENED AND MOVED INLAND. SECONDARY LINE DEVELOPING FURTHER INLAND OVER SOUTHEAST TEXAS ALONG SURFACE TROF EXTENDING SOUTHWEST FROM LOW NOW ADVANCING INTO NORTHWEST LOUISIANA. SATELLITE IMAGERY INDICATING MID/UPPER LOW AND PAST WEEKS PERSISTENT WEATHER MAKER ALSO ADVANCING INTO NORTHWEST LOUISIANA. ACTIVE ORGANIZED WEATHER PATTERN EXPECTED TO TRANSITION MORE TOWARD THE NORM OVER THE NEXT FEW DAYS. PREVIOUSLY MENTIONED LOW PROGGED TO ADVANCE EAST WHILE WEAKENING. RESIDUAL TROFFING EXPECTED TO LINGER OVER NORTH LOUISIANA FOR SATURDAY...AND HENCE WILL BE CARRYING HIGHEST POPS OVER OUR NORTHERN ZONES FOR THE BEGINNING OF THE WEEKEND. AREA WILL COME UNDER INFLUENCE OF WESTWARD EXPANDING SUBTROPICAL HIGH WITH DRYING ANTICYCLONIC FLOW FOR THE NEW WEEK. LOOKING FOR THE MORE TYPICAL AFTERNOON/EARLY EVENING CONVECTION RETURNING. DECREASING CLOUDS AND RAIN HOWEVER WILL ALLOW TEMPERATURES TO REBOUND INTO THE 90S FOR AFTERNOON HIGHS. AVIATION...CONSIDERABLE CLOUD COVER EXPECTED TO PERSIST OVERNIGHT AND SATURDAY AS LOW PRESSURE ADVANCES INTO NORTHWEST LOUISIANA TRACKS SLOWLY EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ESPECIALLY OVER CENTRAL LOUISIANA. VFR CLOUD COVER EXPECTED TO OCCASIONALLY DROP INTO THE MVFR CATEGORY. MARINE...SURFACE HIGH PRESSURE WILL MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW THROUGH SATURDAY AND WELL INTO THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 73 91 75 / 30 20 30 20 KBPT 89 73 90 76 / 30 20 30 20 KAEX 87 71 91 73 / 50 20 30 20 KLFT 89 74 92 75 / 30 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 6, 3:49 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 AM CDT FRI JUL 6 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-070900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 349 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS. IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:16 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 11 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.